Alert archive / Oklahoma / Special Weather Statements in 2025

Special Weather Statement, NWS Norman, OK

August 4, 2025Cotton County, Jefferson County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 4, 2025, 1:21 AM CDT for Cotton County, Jefferson County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2025, 1:21 AM CDT (06:21 UTC)
Expired
Aug 4, 2025, 1:45 AM CDT
In force
24 min
Issued by
NWS Norman, OK
Hail
0.75 in
Wind
50

Counties Cotton County, OK, Jefferson County, OK

The radar

The Altus AFB radar (KFDR), 88 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1711 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

559 
WWUS84 KOUN 040621
SPSOUN

Special Weather Statement
National Weather Service Norman OK
121 AM CDT Mon Aug 4 2025
 
OKZ044-045-TXZ086-090-040645-
Cotton OK-Jefferson OK-Clay TX-Wichita TX-
121 AM CDT Mon Aug 4 2025

...A strong thunderstorm will impact portions of western Jefferson,
southeastern Cotton, northern Clay and east central Wichita Counties
through 145 AM CDT...

At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Randlett, moving southeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Walters, Waurika, Temple, Ryan, Petrolia, Byers, Dean, Randlett,
Terral, Hastings, Addington, Sugden, southern Waurika Lake, Taylor,
Charlie, and Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3407 9855 3436 9836 3430 9814 3429 9814
      3429 9811 3418 9769 3386 9790 3388 9794
      3388 9796 3389 9798 3373 9798 3371 9799
TIME...MOT...LOC 0621Z 304DEG 41KT 3414 9833 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

Schueth

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 4, 12:38 AM CDT, 43 minutes earlier. Its key messages:

  • Updated at 1228 AM CDT Mon Aug 4 2025
  • Showers and thunderstorms possible tonight through Monday morning. Storms may become severe, especially across western and central Oklahoma and into adjacent portions of western north Texas with damaging winds possible.
  • Gradual warming trend through the next week with triple digits returning by the middle of next week.
Area forecast discussion, Aug 4, 12:38 AM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1238 AM CDT Mon Aug 4 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1228 AM CDT Mon Aug 4 2025

 - Showers and thunderstorms possible tonight through Monday
   morning. Storms may become severe, especially across western
   and central Oklahoma and into adjacent portions of western
   north Texas with damaging winds possible.

 - Gradual warming trend through the next week with triple digits
   returning by the middle of next week.

&&

.NEAR TERM...
(Rest of tonight)
Issued at 1141 PM CDT Sun Aug 3 2025

A line of storms is expected to continue to move through the
western and central of the area tonight into Monday morning.
Strong to severe wind gusts may accompany this line as it moves
through the area. By sunrise, most of this activity should be
south of the area, although there may be some lingering showers
until mid morning. The remainder of Monday should be mostly dry
with highs into the mid 80s to low 90s. Overnight lows Monday into
Tuesday will dip down into the upper 60s to low 70s.

Bunker

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 1141 PM CDT Sun Aug 3 2025

Tuesday will begin our warming trend as a mid-level ridge moves
closer to the southern Plains. Afternoon highs will get up to the
low to mid 90s across the entire area. There is a low chance of
thunderstorms to move off the central Plains Tuesday afternoon and
evening, but confidence in this activity is too low to warrant any
mentionable precipitation chances.

Wednesday will be even warmer with highs in the mid 90s to low
100s. Heat indices are expected to be in the 105-110F range for a
good portion of the area, so if this trend continues, would expect
heat products to be issued across much of the area. Once again,
we will remain dry through Wednesday.

Bunker

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 1141 PM CDT Sun Aug 3 2025

During the long term, we will see increased temperatures across
the whole area as a mid-level ridge hangs out to the west. 850mb
temperatures will begin to increase as the low-level thermal ridge
strengthens. Southerly surface flow will continue to advect low-
level moisture into the area with a potential for dangerous heat
indices towards the end of the week. Any precipitation chances
will be contingent on the progression of the ridge and any
developing shortwaves. Northwesterly flow aloft can bring an
increased potential for overnight convection off the High Plains.
As of right now, the forecast remains dry, but some longer range
guidance suggests that the the ridge breaks down by the end next
weekend with the potential for cooler temperatures and additional
rain chances.

Bunker

&&

.AVIATION...
(06Z TAFS)
Issued at 1228 AM CDT Mon Aug 4 2025

A thunderstorm complex moving across central and southern
Oklahoma will impact terminals at OKC/OUN/LAW/SPS with gusty
winds and MVFR conditions. Most of the precipitation is expected
to end by 8Z at these sites. There is a lower chance of storms in
and around PNC/SWO, but MVFR conditions are possible if storms
occur. The precipitation has ended at WWR/CSM and mainly VFR
conditions will prevail at these sites. If the storms hold
together, they may impact the DUA site after 9Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  87  69  91  72 /  20   0   0   0
Hobart OK         90  68  95  73 /  10   0   0   0
Wichita Falls TX  91  71  96  74 /  20   0   0   0
Gage OK           89  66  93  71 /   0  10   0   0
Ponca City OK     85  67  89  70 /  10   0   0  10
Durant OK         89  70  93  71 /  40   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...13
SHORT TERM...13
LONG TERM....13
AVIATION...06

In the hours before

Local storm report, Aug 3, 10:16 PM CDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1016 PM CDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Tstm Wnd Gst     4 WNW Camargo           36.04N 99.36W
08/03/2025  M60 MPH          Dewey              OK   Mesonet

&&

BT
Special weather statement, Aug 3, 11:00 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Norman OK
1100 PM CDT Sun Aug 3 2025

OKZ011-015>018-021>024-035-040430-
Major OK-Kiowa OK-Kingfisher OK-Washita OK-Canadian OK-Dewey OK-
Caddo OK-Beckham OK-Custer OK-Blaine OK-
1100 PM CDT Sun Aug 3 2025

...Strong thunderstorms will impact portions of Washita, southwestern
Kingfisher, northern Caddo, Custer, northeastern Kiowa, Blaine,
eastern Dewey, eastern Beckham, south central Major and western
Canadian Counties through 1130 PM CDT...

At 1059 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Okeene to near Hydro to near
Dill City. Movement was southeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elk City, Weatherford, Clinton, Watonga, Hobart, Cordell, Fairview,
Hinton, Burns Flat, Carnegie, Geary, Okeene, Thomas, Hydro, Sentinel,
Arapaho, Mountain View, Binger, Canton, and Dill City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3595 9795 3521 9819 3490 9903 3546 9942
      3586 9897 3640 9865
TIME...MOT...LOC 0359Z 313DEG 41KT 3610 9842 3553 9859 3532 9915

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Schueth
Special weather statement, Aug 3, 11:30 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Norman OK
1130 PM CDT Sun Aug 3 2025

OKZ011-012-016>018-022>024-027-035-038-040500-
Major OK-Garfield OK-Grady OK-Kiowa OK-Kingfisher OK-Washita OK-
Canadian OK-Caddo OK-Comanche OK-Custer OK-Blaine OK-
1130 PM CDT Sun Aug 3 2025

...Strong thunderstorms will impact portions of Washita, northwestern
Comanche, Kingfisher, northern Grady, Caddo, southeastern Custer,
eastern Kiowa, Blaine, southwestern Garfield, eastern Major and
Canadian Counties through MIDNIGHT CDT...

At 1130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Hennessey to 3 miles northwest
of Concho to near Lookeba to 4 miles east of Hobart. Movement was
southeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Western Oklahoma City, El Reno, Chickasha, Weatherford, Anadarko,
Watonga, Kingfisher, Hobart, Cordell, Yukon, Mustang, Tuttle,
Piedmont, Hinton, Hennessey, Carnegie, Union City, Minco, Apache, and
Geary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3604 9767 3531 9767 3507 9791 3468 9880
      3521 9926 3562 9877 3590 9851 3646 9835
TIME...MOT...LOC 0430Z 306DEG 35KT 3609 9800 3565 9804 3535 9835 3501
9901

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Schueth
Special weather statement, Aug 3, 11:59 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Norman OK
1159 PM CDT Sun Aug 3 2025

OKZ011>013-017>019-022>025-027>029-035-038-039-040530-
Garfield OK-Oklahoma OK-Logan OK-Washita OK-Canadian OK-Stephens OK-
Cleveland OK-McClain OK-Comanche OK-Blaine OK-Noble OK-Major OK-
Grady OK-Kiowa OK-Kingfisher OK-Caddo OK-
1159 PM CDT Sun Aug 3 2025

...Strong thunderstorms will impact portions of southeastern Washita,
northeastern Comanche, Kingfisher, Grady, Caddo, Oklahoma,
northeastern Kiowa, eastern Blaine, Logan, Canadian, western McClain,
northwestern Stephens, southwestern Noble, northwestern Cleveland,
southern Garfield and southeastern Major Counties through 1230 AM
CDT...

At 1159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles west of Bison to near Piedmont to 4
miles northwest of Pocasset to near Fort Sill. Movement was east at
35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oklahoma City, southwestern Norman, Edmond, Moore, Midwest City,
Enid, Duncan, Del City, El Reno, Chickasha, Guthrie, Newcastle,
Blanchard, Anadarko, Marlow, Kingfisher, Yukon, Bethany, Mustang, and
Choctaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3626 9741 3560 9721 3507 9749 3442 9799
      3497 9891 3533 9851 3582 9823 3642 9828
TIME...MOT...LOC 0459Z 278DEG 29KT 3619 9795 3568 9777 3523 9803 3476
9835

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Schueth
Special weather statement, Aug 4, 1:08 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Norman OK
108 AM CDT Mon Aug 4 2025

OKZ027>030-039>041-046-040645-
Grady OK-Carter OK-Stephens OK-Pottawatomie OK-Cleveland OK-
Garvin OK-McClain OK-Murray OK-
108 AM CDT Mon Aug 4 2025

...Strong thunderstorms will impact portions of Garvin, southeastern
Grady, northeastern Stephens, northwestern Carter, southern
Cleveland, western Murray, southwestern Pottawatomie and McClain
Counties through 145 AM CDT...

At 108 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Noble to near Lindsay to 5 miles northwest
of Ratliff City. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southern Norman, Ardmore, Newcastle, Blanchard, Pauls Valley,
Purcell, Noble, Lone Grove, Slaughterville, Lindsay, Wynnewood,
Lexington, Goldsby, Maysville, Bray, Dibble, Springer, Elmore City,
Wayne, and Velma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3517 9692 3471 9718 3419 9711 3444 9784
      3489 9797 3524 9763
TIME...MOT...LOC 0608Z 288DEG 24KT 3515 9739 3482 9764 3452 9755

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Schueth
Special weather statement, Aug 4, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
121 AM CDT Mon Aug 4 2025

OKZ044-045-TXZ086-090-040645-
Cotton OK-Jefferson OK-Clay TX-Wichita TX-
121 AM CDT Mon Aug 4 2025

...A strong thunderstorm will impact portions of western Jefferson,
southeastern Cotton, northern Clay and east central Wichita Counties
through 145 AM CDT...

At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Randlett, moving southeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Walters, Waurika, Temple, Ryan, Petrolia, Byers, Dean, Randlett,
Terral, Hastings, Addington, Sugden, southern Waurika Lake, Taylor,
Charlie, and Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3407 9855 3436 9836 3430 9814 3429 9814
      3429 9811 3418 9769 3386 9790 3388 9794
      3388 9796 3389 9798 3373 9798 3371 9799
TIME...MOT...LOC 0621Z 304DEG 41KT 3414 9833

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Schueth

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:06 PM CDTSevere Thunderstorm Warning Destructive damage threatOUNHarper, Woods, Woodward39 min
Aug 3, 8:38 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNEllis, Harper, Woods, Woodward52 min
Aug 3, 9:19 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Dewey, Ellis, Harper, Major, Roger Mills and 2 more41 min
Aug 3, 10:00 PM CDTSpecial Weather StatementOUNCuster, Dewey, Ellis, Major, Roger Mills, Woods and 1 more30 min
Aug 3, 10:13 PM CDTSevere Thunderstorm WarningOUNBeckham, Blaine, Custer, Dewey, Ellis, Major and 3 more47 min
Aug 3, 11:00 PM CDTSpecial Weather StatementOUNBlaine, Caddo, Custer, Kiowa, Major, Washita30 min
Aug 3, 11:30 PM CDTSpecial Weather StatementOUNBlaine, Caddo, Canadian, Kingfisher, Kiowa, Washita30 min
Aug 3, 11:59 PM CDTSpecial Weather StatementOUNCaddo, Canadian, Grady, Kingfisher, Logan, Oklahoma31 min
Aug 4, 1:08 AM CDTSpecial Weather StatementOUNCarter, Cleveland, Garvin, McClain37 min
Aug 4, 1:12 AM CDTAreal Flood AdvisoryOUNCanadian, Oklahoma63 min
Aug 4, 1:48 AM CDTSpecial Weather StatementOUNGarvin, Murray, Pottawatomie27 min
Aug 4, 1:50 AM CDTSpecial Weather StatementOUNJefferson25 min
Aug 4, 2:07 AM CDTSevere Thunderstorm WarningOUNJefferson, Love23 min
Aug 4, 2:10 AM CDTAreal Flood AdvisoryOUNCarter, Garvin, Murray2 hr
Aug 4, 2:19 AM CDTSpecial Weather StatementOUNJohnston, Murray, Pontotoc, Pottawatomie, Seminole26 min
Aug 4, 2:35 AM CDTSpecial Weather StatementOUNCarter, Love25 min
Aug 4, 2:44 AM CDTSpecial Weather StatementOUNHughes, Johnston, Murray, Pontotoc31 min
Aug 4, 3:01 AM CDTSpecial Weather StatementOUNCarter, Love, Marshall29 min
Aug 4, 3:05 AM CDTAreal Flood AdvisoryOUNCarter, Murray115 min
Aug 4, 3:09 AM CDTAreal Flood AdvisoryOUNJohnston, Murray, Pontotoc, Seminole2 hr
Aug 4, 3:15 AM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal, Johnston30 min
Aug 4, 3:26 AM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Love, Marshall3 hr
Aug 4, 3:30 AM CDTSpecial Weather StatementOUNLove, Marshall30 min
Aug 4, 3:41 AM CDTAreal Flood AdvisoryOUNCoal, Johnston, Pontotoc2 hr
Aug 4, 4:04 AM CDTAreal Flood AdvisoryOUNMarshall3 hr
Aug 4, 12:53 AM CDTSevere Thunderstorm WarningOUNArcher, Wichita, Wilbarger30 min
Aug 4, 2:23 AM CDTSpecial Weather StatementOUNClay22 min
Aug 4, 2:48 AM CDTSpecial Weather StatementOUNClay27 min
Aug 4, 3:50 AM CDTSpecial Weather StatementOUNClay25 min
Aug 4, 4:15 AM CDTSpecial Weather StatementOUNClay30 min
Aug 4, 4:52 AM CDTSpecial Weather StatementOUNClay23 min
Aug 4, 5:09 AM CDTSevere Thunderstorm WarningOUNArcher, Clay51 min
Aug 4, 6:00 AM CDTAreal Flood AdvisoryOUNWichita3 hr
Aug 4, 6:02 AM CDTSevere Thunderstorm WarningOUNArcher, Clay27 min

Nearby

Special Weather Statements in Oklahoma, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.